Ukrainian Mathematical Journal

, Volume 49, Issue 12, pp 1798–1809 | Cite as

Strongly nonlinear degenerate elliptic equations with discontinuous coefficients. II

  • S. Bonafede


We use energy methods to prove the existence and uniqueness of solutions of the Dirichlet problem for an elliptic nonlinear second-order equation of divergence form with a superlinear tem [i.e., g(x, u)=v(x) a(x)⋎u⋎ p−1u,p>1] in unbounded domains. Degeneracy in the ellipticity condition is allowed. Coefficients a i,j(x,r) may be discontinuous with respect to the variable r.


Weak Solution Open Subset Dirichlet Problem Unbounded Domain Quasilinear Elliptic Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    S. Bonafede, “Strongly nonlinear degenerate elliptic equations with discontinuous coefficients,” Ukr Mat. Zh., No. 7, 867–875 (1996).MathSciNetGoogle Scholar
  2. 2.
    F. Guglielmino and F. Nicolosi, “Teoremi di esistenza per i problemi al contorno relativi alle equazioni ellittiche quasilineari”, Ricerche di Matem., XXXVII, Fasc. 1, 157–176 (1988).MathSciNetGoogle Scholar
  3. 3.
    A. V. Ivanov and P. Z. Mkrtycjan “On the solvability of the first boundary value problem for certain classes of degenerating quasilinear elliptic equations of the second order,” in: O. A. Ladyzhenskaja (editor), Boundary Value Problems of Mathematical Physics, Vol. X, Issue 2, Proc. of the Steklov Inst. of Math., A. M. S. Providence (1981), pp. 11–35.Google Scholar
  4. 4.
    L. Boccardo and G. Buttazzo, “Quasilinear elliptic equations with discontinuous coefficients,” Att. Acc. Lincei Rend. Fis., LXXXII, No. 8, 21–28 (1988).MathSciNetGoogle Scholar
  5. 5.
    H. Brezis, “Semilinear equations in R n without conditions at infinity,” Appl. Math. Optim., 12, 271–282 (1984).zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    F. Bernis, “Elliptic and parabolic semilinear problems without conditions at infinity,” Arch. Rat. Mech. Anal., 106, No. 3, 217–241 (1989).zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    G. Diaz and O. Oleinik, “Nonlinear elliptic boundary-valu problems in unbounded domains and the asymptotic behaviour of its solutions,” C. R. Acad. Sci. Paris. Seriel, 315, 787–792 (1992).zbMATHMathSciNetGoogle Scholar
  8. 8.
    M. K. V. Murty and G. Stampacchia, “Boundary value problems for some degenerate elliptic operators,” Ann. Math. Pura Appl., 80, 1–122 (1968).CrossRefGoogle Scholar
  9. 9.
    F. Nicolosi, “Soluzioni deboli dei problemi al contorno per operatori parabolici che possono degenerare,” Annali Mat., 125, No. 4, 135–155 (1980).zbMATHCrossRefGoogle Scholar
  10. 10.
    S. Bonafede, “Quasilinear degenerate elliptic variational inequalities with discontinuous coefficient,” Comment. Math. Univ. Carolinae, 34, No. 1, 55–61 (1993).zbMATHMathSciNetGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • S. Bonafede

There are no affiliations available

Personalised recommendations